When news happens, text LT and your photos and videos to 80360. Or contact us by email or phone.
Therapy side-effects knock little Sam Shaw from Darwen sick
CANCER battler Sam Shaw was yesterday suffering the side-effects of his immunotherapy treatment.
The four-year-old, from Hoddlesden, is in Philadelphia receiving the treatment against neuroblastoma.
People across East Lancashire helped raise £250,000 towards the treatment, which could save his life but is not available in the UK.
But after starting the second round of treatment two days ago, the youngster has developed a bad fever and a cough.
Speaking on the day of the treatment, Mum Christine said: “Our little soldier has suffered with the antibody treatment.
“He has had a raging temperature, which meant he had blood cultures taken from his central line and was given antibiotics in case of infection.
“He developed an upset tummy and was struggling with nausea as well as aches and pains throughout his body, and was retaining fluid in his tissue through capilliary leakage.
“It is so hard seeing him so miserable and feeling so poorly, when yet again just a couple of days ago we brought a happy, energetic little boy in for his ‘special medicine’.”
And yesterday, Mrs Shaw said: “It has been another tough day for Sam.
“His raging fever continued through the night and day and he also developed a terrible cough in the early hours. His heart rate also became extremely high and has continued to be ‘in the red’.”
Mrs Shaw said Sam could need a blood transfusion before his last day of treatment today.
She said: “Then we can concentrate on getting him feeling better and hopefully fit in a couple of weeks for fun before the next cycle of treatment.
“We are hoping Sam will be in the mood to get ready for his visit from Santa when he gets home.”
Comments are closed on this article.